Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 28, 2014, 3:19 PM CDT for Calhoun County, Jersey County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 28, 2014, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:25 PM CDT | HAIL 1 | St. Charles, MO | |
| Apr 28, 3:31 PM CDT | TSTM WND GST 69 | 4 Nne Orchard Farms, MO | |
| Apr 28, 3:45 PM CDT | HAIL 0.5 | Hazelwood, MO | QUARTER INCH TO HALF INCH DIAMETER HAIL IN HAZELWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS53 KLSX 282019
SVRLSX
ILC013-083-119-MOC183-189-282100-
/O.NEW.KLSX.SV.W.0072.140428T2019Z-140428T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
EXTREME NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
EASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
CHARLES...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
IN ST. PETERS AT 310 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BRIDGETON...ST. ANN...LAMBERT FIELD...BERKELEY...HAZELWOOD...
FERGUSON...FLORISSANT...DELLWOOD...BLACK JACK...SPANISH LAKE...
ORCHARD FARMS...GRAFTON...PORTAGE DES SIOUX...ELSAH...WEST ALTON...
KAMPVILLE...GOLDEN EAGLE...BRUSSELS...DEER PLAIN AND OTTERVILLE.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE AND
PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3918 9021 3878 9017 3868 9058 3892 9064
TIME...MOT...LOC 2019Z 237DEG 25KT 3880 9053
HAIL...1.75IN
WIND...<50MPH
$$
GLASS2 follow-up statements
438
WWUS53 KLSX 282034
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT MON APR 28 2014
ILC013-083-119-MOC183-189-282100-
/O.CON.KLSX.SV.W.0072.000000T0000Z-140428T2100Z/
JERSEY IL-MADISON IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO-
334 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS...EASTERN ST. CHARLES...SOUTHERN CALHOUN...EXTREME
NORTHWESTERN MADISON AND JERSEY COUNTIES UNTIL 400 PM CDT...
AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD
FARMS...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. A WIND GUST OF 69 MPH WAS REPORTED AT
331 PM AT THE ST. CHARLES SMARTT FIELD ASOS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
FLORISSANT...DELLWOOD...BLACK JACK...SPANISH LAKE...GRAFTON...PORTAGE
DES SIOUX...ELSAH...WEST ALTON...OTTERVILLE...MCCLUSKY AND DELHI.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE AND
PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 9050 3897 9056 3918 9021 3878 9017
3868 9058
TIME...MOT...LOC 2033Z 237DEG 25KT 3885 9043
HAIL...1.25IN
WIND...70MPH
$$
GLASS078
WWUS53 KLSX 282103
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT MON APR 28 2014
ILC013-083-119-MOC183-189-282109-
/O.EXP.KLSX.SV.W.0072.000000T0000Z-140428T2100Z/
JERSEY IL-MADISON IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO-
403 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS...
EASTERN ST. CHARLES...SOUTHERN CALHOUN...EXTREME NORTHWESTERN MADISON
AND JERSEY COUNTIES WILL EXPIRE AT 400 PM CDT...
A NEW SEVERE THUNDERSTORM WARNING HAS JUST BEEN ISSUED FOR THE SAME
LINE OF STORMS FOR PARTS OF JERSEY...MADISON...ST. CHARLES AND ST.
LOUIS COUNTIES UNTIL 445 PM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3879 9050 3897 9056 3918 9021 3878 9017
3868 9058
TIME...MOT...LOC 2059Z 237DEG 25KT 3895 9024
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:09 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 28, 3:09 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT Mon Apr 28 2014 .SHORT TERM: (Through Late Tonight) Issued at 305 PM CDT Mon Apr 28 2014 The line of severe convection that has formed along the dry line will continue to move east-northeast through 00Z. Hail to the size of golf balls, wind gusts to 60 mph, and a few tornadoes will be possible. This activity will exit the region early this evening as dry air advects in from the west. CVKING .LONG TERM: (Tuesday through Next Monday) Issued at 305 PM CDT Mon Apr 28 2014 Atypical weather pattern expected much of this work week as a stacked/occluded low pressure system currently in Nebraska slowly pinwheels east-northeast to the western Great Lakes by Thursday morning. Extensive cloudiness, scattered showers and cool temperatures for late April, will be the rule through Thursday. Have stuck pretty close to a consensus blend of model guidance for temperatures. Upper flow to become zonal by the end of this coming weekend and temperatures should gradually warm back up into the 70s for daytime highs. A quasistationary front will also setup shop across the CWA, but moisture return will be slow and therefore POPs remain low at this time in the extended forecast. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 12:05 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT MON APR 28 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1205 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON ACROSS PORTIONS OF CENTRAL MISSOURI WITH THE THREAT FOR THUNDERSTORMS SPREADING EASTWARD ACROSS EASTERN MISSOURI AND INTO WEST CENTRAL AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH EARLY THIS EVENING...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Apr 28, 3:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LIBERTY 39.88N 91.11W
04/28/2014 M1.00 INCH ADAMS IL TRAINED SPOTTER
WIND GUSTS TO 52 MPH.
&&
CORRECTED EVENT TIME
KARLZLocal storm report, Apr 28, 3:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 NE TROY 39.00N 90.95W
04/28/2014 E0.75 INCH LINCOLN MO TRAINED SPOTTER
HAIL RANGING BETWEEN HALF INCH AND THREE QUARTERS OF AN
INCH AT CUIVRE RIVER STATE PARK.
&&
FUCHSLocal storm report, Apr 28, 3:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MOUNT STERLING 39.98N 90.76W
04/28/2014 M0.50 INCH BROWN IL TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL
&&
KARLZLocal storm report, Apr 28, 3:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL GRAY SUMMIT 38.49N 90.82W
04/28/2014 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
HAIL BETWEEN PEA AND MARBLE-SIZED.
&&
FUCHSLocal storm report, Apr 28, 3:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL O'FALLON 38.78N 90.71W
04/28/2014 E0.50 INCH ST. CHARLES MO TRAINED SPOTTER
AT THE WAL-MART ON HIGHWAY K IN OFALLON.
&&
FUCHSLocal storm report, Apr 28, 3:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL ST. PETERS 38.78N 90.61W
04/28/2014 M1.00 INCH ST. CHARLES MO NWS EMPLOYEE
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Calhoun | 35 days |
| Apr 28, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 38 min |
| Apr 28, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 48 min |
| Apr 28, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 32 min |
| Apr 28, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 47 min |
| Apr 28, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Apr 28, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 49 min |
| Apr 28, 4:17 PM CDT | Tornado Warning | LSX | Bond, Macoupin, Madison, Montgomery | 28 min |
| Apr 28, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 31 min |
| Apr 28, 4:45 PM CDT | Tornado Warning | LSX | Bond, Macoupin, Madison, Montgomery | 30 min |
| Apr 28, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 25 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 48 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Apr 27, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Monroe, Montgomery, Ralls | 33 min |
| Apr 27, 10:41 PM CDT | Tornado Warning | LSX | Boone, Callaway | 34 min |
| Apr 28, 12:37 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 38 min |
| Apr 28, 1:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 47 min |
| Apr 28, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 49 min |
| Apr 28, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 48 min |
| Apr 28, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 47 min |
| Apr 28, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.